MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT
Model Number ADVIA CHEMISTRY XPT
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside united states (ous) distributor informed siemens that a falsely depressed creatine kinase (ck_l) result was reportedly obtained on a patient sample on an advia chemistry xpt instrument.Quality control (qc) was valid at the time of sample processing.The customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse inspected the instrument and observed a loose connection on the dilution probe circuit board.The dilution probe circuit board was determined to be incorrectly connected to the dilution probe, which caused incorrect aspiration of the patient sample.The cse corrected the circuit board connections, which returned the instrument to normal operations.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The distributor informed siemens that a falsely depressed creatine kinase (ck_l) result was reportedly obtained on a patient sample on an advia chemistry xpt instrument.The erroneous result was not reported to the physician(s).The sample was repeated on an alternate advia chemistry 1800 instrument and on the same instrument.The repeat results recovered higher than the erroneous result, matched patient¿s condition and were considered correct.The repeat result from an alternate advia chemistry 1800 instrument was reported as the correct result to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely depressed ck_l result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00096 on 14-may-2024.Additional information (20-may-2024): upon reviewing the instrument files, siemens identified that the sample was repeated 2 additional times on the same instrument, and the sample recovered without a result.Instead, absorbance limit(u) errors were produced.Siemens further evaluated the event and concluded that the loose connection on the dilution probe circuit board (dilution pipetting probe (dpp) level sense board), addressed with the service actions mentioned in the initial report, potentially contributed to the falsely depressed creatine kinase (ck_l) result.Section b6 and the investigation conclusion code in section h6 were updated to reflect the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CHEMISTRY XPT
Common Device Name
ADVIA CHEMISTRY XPT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
christina lam
511 benedict avenue
tarrytown, NY 10591
9142550090
MDR Report Key19311983
Report Number2432235-2024-00096
Device Sequence Number15189154
Product Code JJE
UDI-Device Identifier00630414595467
UDI-Public00630414595467
Combination Product (Y/N)N
Initial Reporter CountryGG
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY XPT
Device Catalogue Number10723034
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age7 YR
Patient SexMale